Jump to content
CrazyBoards.org

mjs190

Member
  • Content Count

    217
  • Joined

  • Last visited

2 Followers

About mjs190

  • Rank
    M J S

Profile Information

  • Gender
    male
  • Location
    Boston

Recent Profile Visitors

1,714 profile views
  1. Discharged a few days ago. Spent 10 days in the hospital on a bipolar mood disorder unit. It was mostly helpful. Lots of med changes as you can see in my signature. Ditching Lithium because it just doesn't seem to help me personally, especially as someone with mixed episodes and predominant depressive features. Adding Lamictal for the rapid cycling nature of my illness course and for depression. Klonopin will soon be just PRN for anxiety/panic, but I'm currently taking it scheduled. Seroquel XR is coming down to a sedative/hypnotic dose because 300 mg was worsening OCD thought patterns which apparently is a thing with some AAPs according to my current psychiatrist; I discharged straight into a partial hospitalization program where I'll spend 6-7 days before fully returning to "normal" life.
  2. Currently inpatient because things got bad and we couldn’t use most APs to control my symptoms. They’ve got me on a medium dose of Seroquel XR and kept the Depakote the same while removing the lithium. The goal is to add Lamictal; I did really fucking well on a combination of Depakote and Lamictal a couple years ago and I’d like to get that level of stability back while keeping a low dose of Seroquel for anxiety and sleep; higher doses seem to have negative effects in those realms.
  3. Suddenly every AP I try (Risperdal, Seroquel, Abilify, and especially Zyprexa and Trilafon) causes a marked increase in my anxiety, to level of near- or full-blown panic. I also get OCD-type thought exacerbations, and racing thoughts in general. I've read this may be due to the 5ht-2A receptor causing OCD-like thoughts (but these were studies in schizophrenia). Any insight appreciated.
  4. Yeah, I take 1,000 mg for 80.9 mcg/ml haha. I guess I absorb it well?
  5. Yeah, thats essentially the same thing as Depakote. I take 1,000 mg at night, down from 1,500, and I haven't gained any weight. At higher blood levels, like ~100, I gained a few pounds.
  6. Hey- Wondering if there might be some personal or anecdotal evidence out there that Zyprexa (olanzapine) might achieve an anti-depressant response without pairing it with an SSRI like fluoxetine (i.e. Symbyax, "OFC"). My doctor is trying to avoid going back on Seroquel XR and has given me the dosing wiggle room of 2.5-7.5 mg to test drive to see if we might be able to have some success. FWIW, I can't tolerate SSRI's, and am in somewhat of a mixed depressive state with high anxiety.
  7. For me, its not as sedating as the IR when it kicks in. It takes a out ~2-4 hours to start to feel the effects, in my experience. The morning hangover is a little longer lasting, meaning I tend to sleep later, but the trade-off is better coverage throughout the day. Nothing a cup of coffee and warm shower can't wash away.
  8. I've tried gabapentin very briefly and I really didn't notice much benefit I guess. Never tried Lyrica, though. Ideally I would like to stay on 25-50 mg for sleep, because if I don't sleep well, its reflected in my moods. I tend to spiral pretty quickly without at least 7-8 hours of sleep or more, which is almost impossible without Seroquel. One thing I've noticed is that Seroquel IR could potentially be causing me some anxiety. I don't know what it is about the IR form, but once it starts to kick in, I get anxious as hell. XR doesn't do this, so I may have to consider switching forms as someone else mentioned. Vistaril never worked for me, I think maybe because I've always tried it while I was on Seroquel, and MOA-wise they're kinda the same. I tried anti-depressants years ago while I wasn't on a solid mood stabilizer and I think they tended to cause me to cycle a bit faster IIRC. Cymbalta outright almost landed me in the hospital. I'd be interested in trying an SSRI now that I'm on a healthy dose of Lithium, but I'm not sure how my doctor will feel. I've read they can help anxiety if there's a mood stabilizer on board first. I've also read Depakote can help with anxiety to some extent, so I might ask about that, too. Depakote always treated me well in the past.
  9. After going IP in April, starting lithium for the first time, and literally being able to come off every single other med I was taking, the one med I just can't get rid of is Seroquel. I went from 600 mg of XR in April to 400 XR by the start of summer, 150 mg IR by the end of summer, and recently this month 50 mg IR. But now my anxiety is completely off the rails, night time is especially bad. It feels like I was inches from the finish line, and now I gotta back track on to a dose that gets this anxiety and panic under control. Anyone else feel this way in some regard? Is there anything else out there to fight anxiety symptoms for us bipolar folks? I was really aiming for monotherapy with lithium...🤦‍♂️
  10. I didn't notice any issues with anxiety when I started lithium a few months ago. For me, it didn't help my anxiety but it didn't make it worse by any means.
  11. I've come off Seroquel a couple of times in the past after being on it for years from doses ranging 50-300 mg. Each time coming off is a bit easier; first time was actual hell. I had the nausea and vomiting, anxiety, chills, insomnia, no appetite, etc. but it absolutely gets better with time. If possible I recommend using a PRN sleep aid (and maybe an anti-emetic like Zofran) because for me the insomnia and nausea were the worst. If you don't have access to that, some Benadryl (diphenhydramine) may help. Good luck!
  12. Oh! Then hopefully Depakote brings you relief. It definitely felt different than lithium for me. It was almost like taking a very mild anti anxiety med or Benzo. It calmed down my brain and helped me feel less reactive and agitated...pleasantly slowed everything down.
  13. I wasn't able to tolerate LTG unless my dose was 200 mg or more. Anything lower than that caused irritability and moodiness. Almost like a stimulant.
  14. Depakote was gooood for my agitation but it never was fully able to control my rapid cycling, though it did tone it down a bit. My blood level was as high as 100 µg/mL on 1,000 mg of the ER form. I chose to come off due to side effects that I didn't feel were tolerable for me personally, but all in all I really do like Depakote. FWIW, starting lithium has stopped my cycling and really controls my mixed depression. I know valproate is touted to preform better in that regard, but if the opportunity for lithium ever presents itself, I'd recommend not immediately writing it off as ineffective. Its the only medication that has ever stabilized me from top to bottom. I started it while I was inpatient.
  15. Speaking strictly personally from years of experience with Seroquel, and for the XR form only, it stopped becoming more sedating for me when I reached 300 mg. Further increases, i.e. to 400 mg, caused a more "alerting" effect and/or a decrease in sedation. My appetite also decreased at 400 mg, too. For me, it was its most "stimulating" and caused the least weight gain at 450 mg XR. Anything above that (i.e. 500, 550, 600 mg) brought back an increase in sedation when waking up in the AM, although not an increase in appetite. Whats more, the anticholinergic side effects like dry mouth and blurry vision were at their worst at 600 mg, and I ultimately wasn't able to tolerate that dose (paired with orthostatic hypotension which also reared its ugly head around that time, too). Regarding its clinically meaningful dopamine blockade, I know there was an article on Medscape that asserted 65% of D2 blockade occurred at 300 mg and 80% blockade occurred at 800 mg. In terms of an antipsychotic effect, its generally accepted that the most benefit is seen when 65-80% of D2 receptors are occupied by the drug. Anything higher causes unwanted movement side effects like EPS, and anything lower might not be effective. In my experience, 300 mg can definitely treat bipolar depression, but it almost acts too much like an antidepressant and makes me a tiny bit unstable/hypo? Higher doses, like 400 mg, treat me well and I feel stabilized from both above and below, so there must be enough D2 blockade happening by that point (among other actions) that the mood stabilizing effects are most pronounced for me.
×
×
  • Create New...